What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Mar 26, 8:55 PM PST, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 26, 8:55 PM PST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
955 PM PDT Wed Mar 26 2025
.SYNOPSIS...
The heat will come to an end today with the potential for strong
to isolated severe thunderstorms this evening. Cooler and
unsettled weather will occur Thursday through early next week with
several rounds of showers, with snow returning to the mountains.
&&
.DISCUSSION...
Wednesday: The Inland Northwest is currently under a deep southerly
to southwesterly flow aloft as a strong low pressure system off the
coast moves onshore and the upper level ridge amplifies and shifts
eastward. As of 3PM, temperatures across the region are in the 60s
and 70s. Pullman is currently 73F, which smashes their daily record
of 65, Spokane is currently 70F, which breaks their record of 67F,
Lewiston is 75F, which breaks their record of 71F. Temperatures will
continue to warm through the rest of the afternoon.
We are still monitoring the potential for strong to severe
thunderstorms this evening and overnight, but overall confidence
for the Inland Northwest is low. As expected, the surface
instability (SBCAPE of 500 to 1000 J/kg) is currently capped by
-150 to -50 J/kg of convective inhibition (CIN). The strongest
forcing this afternoon remains west of the Cascades with
convection beginning to initiate in the Portland and Seattle
forecast areas. Timing for the best lift and convection initiation
remains similar to previous forecasts. For eastern Washington and
North Idaho, the bulk of the convection looks to hold off until
after 7 PM, moving in from the south. By this time, SBCAPE will
begin to wane and become more elevated. There is high confidence
for scattered thunderstorms to track across central Washington and
isolated thunderstorms across far eastern Washington and north
Idaho this evening into the overnight hours. With the best
instability aloft by this time, strong 0-6 km shear between 45 to
65 knots would support isolated severe thunderstorms with a 5 to
14% chance. CAMs continue to focus the bulk of the convection
across central Washington and tracking into the Okanogan Highlands
between 8PM and 1AM, which is where the best lift and shear
exists, but with lower MUCAPE. If any severe thunderstorms do
materialize, the primary hazard would be strong wind gusts as the
thunderstorm collapses. Further east, while stronger MUCAPE is
forecasted earlier in the evening, thinking that convection will
struggle to fire off given the amount of CIN in place. If
something were to develop, quarter sized hail and gusty winds will
be the primary hazards. The potential for strong to severe
thunderstorms will decrease after 2AM, but the threat for showers
and general thunderstorms will continue through the night and into
the early morning.
Thursday: The cold front limps through the Inland Northwest
overnight and will bring continued unsettled weather and cool
temperatures by 15 to 20 degrees. Cooler surface temperatures will
decrease the overall buoyancy and instability tomorrow, but lapse
rates will continue to be steep as cooler temperatures aloft move
into the region. Scattered thunderstorms will reemerge tomorrow
afternoon, with some CAMs suggesting isolated strong thunderstorms
in the Columbia Basin, although this is an outlier at the moment.
Snow levels falling to 5000-5500 feet in the Cascades will allow for
high mountain snow with these showers. /vmt
Friday through Tuesday: Overall, the pattern will remain unsettled
and spring like through the middle of next week. Weak shortwaves
will pass over the region almost every day, bringing widespread
showers to the area. Sunday will be the only day we see a break in
precipitation before additional shortwaves move through. Rain
amounts will remain on the lighter side in the lower elevations,
whereas snow will fall at elevations generally above 4500 feet. Any
snow amounts do remain light over the passes, with the sun angle
helping melt off any snow during the daytime. The gradient will
tighten Friday, which will being windier conditions to the Columbia
Basin and Waterville Plateau, with gusts of 30-35 mph with local
higher gusts. Winds will begin to decrease after sunset. Otherwise
the rest of the extended forecast appears to have light winds.
Temperatures through this period will be right around normal in the
50s, with a few places reaching 60s down in the southern portion of
our CWA. Overnight low will vary depending on cloud cover, ranging
from the low 30s to the low 40s. /KK
&&
.AVIATION...
06Z TAFS: Storms are beginning to move into the region. With the
loss of daytime heating, the chances of strong or severe storms is
very low. But, we will still see some elevated showers with
lightning through the night. Have also added LLWS to GEG/SFF from
09-15Z. The weather will remain unsettled on Thursday with mid
morning and afternoon/evening showers and thunderstorms and breezy
southwest winds.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: Given the
isolated to scattered nature of thunderstorms included a PROB30
group for all TAF sites. Gusty winds are the main threats for each
TAF site, although brief heavy rain is also possible.
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 49 59 43 54 37 53 / 50 40 70 80 30 30
Coeur d'Alene 47 58 40 52 37 52 / 50 60 70 90 50 40
Pullman 47 58 43 52 36 50 / 20 60 60 90 40 30
Lewiston 52 66 48 60 42 57 / 10 50 40 80 50 30
Colville 42 58 37 53 35 53 / 60 70 80 90 50 50
Sandpoint 45 55 40 49 38 50 / 70 60 80 100 70 70
Kellogg 50 58 43 49 39 47 / 40 70 70 100 50 60
Moses Lake 49 62 44 59 36 59 / 50 50 60 20 0 0
Wenatchee 48 58 44 56 37 56 / 80 40 70 30 10 10
Omak 47 61 43 59 37 58 / 80 60 80 70 30 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
In the hours before
Special weather statement, Mar 26, 10:07 PM PST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Spokane WA
1107 PM PDT Wed Mar 26 2025
WAZ033-035-270630-
Upper Columbia Basin WA-Washington Palouse WA-
1107 PM PDT Wed Mar 26 2025
...A strong thunderstorm will impact portions of northeastern Adams,
south central Lincoln and north central Whitman Counties through 1130
PM PDT...
At 1106 PM PDT, trained weather spotters reported a strong
thunderstorm 7 miles west northwest of Ritzville, moving northeast
at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lamona, Ralston, Mohler, Marcellus, Marengo, Tokio, Revere,
Harrington, Packard, Schoonover, Ritzville, and Paha.
This includes the following highways...
Interstate 90 in Washington between mile markers 213 and 244.
U.S. Highway 395 in Washington between mile markers 88 and 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4688 11839 4730 11868 4758 11823 4701 11776
TIME...MOT...LOC 0606Z 236DEG 40KT 4711 11828
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ASSpecial weather statement, Mar 26, 10:29 PM PST, 56 minutes before
Special Weather Statement
National Weather Service Spokane WA
1129 PM PDT Wed Mar 26 2025
WAZ035>038-270700-
Spokane Area WA-Upper Columbia Basin WA-Northeast Mountains WA-
Okanogan Highlands WA-
1129 PM PDT Wed Mar 26 2025
...A strong thunderstorm will impact portions of northern Adams,
Lincoln, southwestern Stevens, southeastern Ferry and southwestern
Spokane Counties through MIDNIGHT PDT...
At 1129 PM PDT, Doppler radar was tracking a strong thunderstorm near
Davenport, or 30 miles west of Cheney, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph, and some lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mohler, Harrington, Govan, Gravelles, Cedonia, Tyler, Mondovi,
Medical Lake, Rocklyn, Fairchild AFB, Eleanor, Sherman, Bluestem,
Davenport, Deep Creek, Waukon, Lincoln, Cheney, Little Falls Dam, and
Four Lakes.
This includes the following highways...
Interstate 90 in Washington between mile markers 251 and 279.
U.S. Highway 2 in Washington between mile markers 214 and 283.
U.S. Highway 195 in Washington between mile markers 86 and 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4722 11831 4772 11888 4831 11816 4753 11734
TIME...MOT...LOC 0629Z 225DEG 51KT 4760 11821
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ASSpecial weather statement, Mar 26, 11:07 PM PST, 18 minutes before
Special Weather Statement
National Weather Service Spokane WA
1207 AM PDT Thu Mar 27 2025
WAZ035>037-270730-
Spokane Area WA-Upper Columbia Basin WA-Northeast Mountains WA-
1207 AM PDT Thu Mar 27 2025
...A strong thunderstorm will impact portions of northeastern
Lincoln, southern Stevens, central Spokane and southwestern Pend
Oreille Counties through 1230 AM PDT...
At 1207 AM PDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Fairchild AFB, or 15 miles west of Spokane, moving
northeast at 65 mph.
HAZARD...Wind gusts up to 50 mph, some lightning possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gravelles, Fairwood, Chewelah, Tyler, Mondovi, Spokane, Medical Lake,
Suncrest, Fairchild AFB, Deer Park, Eleanor, Deep Creek, Waukon,
Springdale, Little Falls Dam, Four Lakes, Trentwood, Reardan,
Marshall, and Airway Heights.
This includes the following highways...
Interstate 90 in Washington between mile markers 253 and 290.
U.S. Highway 2 in Washington between mile markers 254 and 310.
U.S. Highway 195 in Washington between mile markers 92 and 95.
U.S. Highway 395 in Washington between mile markers 165 and 211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4737 11790 4796 11829 4837 11770 4772 11712
TIME...MOT...LOC 0707Z 220DEG 54KT 4773 11774
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AS